Alert archive / Oklahoma / Special Weather Statements in 2020

Special Weather Statement, NWS Norman, OK

June 19, 2020Greer County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 19, 2020, 9:13 PM CDT for Greer County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 9:13 PM CDT (02:13 UTC)
Expired
Jun 19, 2020, 9:45 PM CDT
In force
32 min
Issued by
NWS Norman, OK

County Greer County, OK

The radar

The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS84 KOUN 200213
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
913 PM CDT Fri Jun 19 2020
 
OKZ034-035-200245-
Kiowa OK-Greer OK-
913 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and
northeastern Greer Counties Until 945 PM CDT...

AT 910 PM CDT, a strong thunderstorm was located 6 miles southeast of
Granite, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility... 
Frequent cloud to ground lightning... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3504 9949 3509 9934 3493 9907 3482 9925
      3492 9960
TIME...MOT...LOC 0210Z 214DEG 7KT 3488 9932 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:32 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 19, 6:32 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 PM CDT Fri Jun 19 2020

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 258 PM CDT Fri Jun 19 2020

A weak cold front has become essentially indiscernible within a
large area of convectively-cooler air. Convection continues to
form along, and just behind, a southward moving outflow boundary,
now located from Holdenville to Ada to Waurika to just north of
Vernon (Texas) to Hollis (Oklahoma). Another area of convection is
beginning to form west of Lubbock and into the Midland area in
west Texas. This convection is expected to expand into another
storm complex, and move east into our Texas counties and nearby
Oklahoma counties late this evening. Sufficient instability, along
with high levels of precipitable water means that a few storms may
be severe, and flooding will also be a problem this evening.

Convection should diminish, but not go away, overnight, and into
Saturday morning. Daytime heating, combined with remaining
instability and surface boundaries, will crank up the convection
again. Given the major uncertainties regarding positions of
convective initiation, PoPs are mid-range and have little
definition across our forecast area.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 258 PM CDT Fri Jun 19 2020

Much like Saturday, Sunday may have scattered
showers/thunderstorms during the day along any remaining surface
boundaries. However, starting Sunday night, we shift more into a
northwest flow aloft pattern, as a shortwave trough aloft exits
our area to the east. With this pattern, convection commonly
forms in the High Plains as upslope flow there encourages storm
development. The northwest wind aloft then aims the storms at
Oklahoma, and the rain usually (not always) arrives during the
overnight period. Rain chances will generally be higher over our
northeastern counties, and lower in the southwest with this
specific pattern. Timing and intensity/coverage of precipitation
will be difficult to pinpoint until at least the day before its
occurrence. This general situation will continue through the
remainder of the forecast.

With this pattern, temperatures will be near or below the seasonal
average.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Jun 19 2020

Widespread rain and thunderstorms will result in an unpredictable
mess with regard to wind speeds and directions overnight.
Similarly, ceilings will be all over the place across western
Oklahoma and western north Texas this evening and into the night.
There is also great uncertainty regarding the possibility of
thunderstorm redevelopment tomorrow. Most guidance suggests that
thunderstorm development tomorrow will hold off until late
afternoon or evening, and be rather scattered. This seems
reasonable, so that is how the TAFs are currently written.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  68  90 /  40  60  60  10
Hobart OK         67  87  68  94 /  60  50  40  10
Wichita Falls TX  68  91  71  96 /  70  30  40  10
Gage OK           63  85  65  92 /  60  30  20  10
Ponca City OK     67  85  68  90 /  30  50  40  10
Durant OK         70  90  71  90 /  70  30  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Jun 19, 7:47 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
747 PM CDT Fri Jun 19 2020

OKZ004>048-050>052-TXZ083>090-210100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
747 PM CDT Fri Jun 19 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a slight risk for severe storms across portions of
southwestern Oklahoma and western north Texas through tonight. An
area of thunderstorms will move out of the southeastern Texas
panhandle and western low rolling plains around 9 PM to midnight.
Damaging wind gusts up to 70 mph will be the main concern,
although hail up to the size of half dollars cannot be ruled out.

.Heavy rainfall...
Localized flash flooding will remain possible across southwestern
Oklahoma and portions of western north Texas through late tonight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
southwestern Oklahoma and western north Texas should prepare for
severe weather operations through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Strong to severe storms will be possible again on Saturday,
Sunday, and Monday. The risk for severe weather will diminish
somewhat for the rest of the week. Strong winds and large hail
will be the main threats. There are some uncertainties due to the
possible impact of storms the previous days and nights on the
airmass across the region.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 19, 6:02 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
602 PM CDT Fri Jun 19 2020

TXZ090-192330-
Clay TX-
602 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
630 PM CDT...

AT 600 PM CDT, a strong thunderstorm was located 7 miles southwest of
Bellevue, moving north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Bellevue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3376 9824 3375 9798 3371 9798 3353 9806
      3353 9818
TIME...MOT...LOC 2300Z 180DEG 9KT 3358 9813

03
Special weather statement, Jun 19, 8:02 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
802 PM CDT Fri Jun 19 2020

OKZ021-033-034-200145-
Harmon OK-Beckham OK-Greer OK-
802 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon...southwestern
Beckham and northwestern Greer Counties Until 845 PM CDT...

AT 800 PM CDT, a strong thunderstorm was located 11 miles northwest
of Vinson, moving southeast at 25 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Vinson and Madge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3516 10000 3505 9963 3476 9979 3489 10000
TIME...MOT...LOC 0100Z 299DEG 21KT 3501 10000

03
Special weather statement, Jun 19, 8:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
816 PM CDT Fri Jun 19 2020

TXZ084-200145-
Foard TX-
816 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard County Until
845 PM CDT...

AT 815 PM CDT, a strong thunderstorm was located 12 miles east of
Chalk, moving north at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

This storm will remain over mainly rural areas of northwestern Foard
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3416 10005 3414 9985 3413 9983 3385 9996
      3386 10005
TIME...MOT...LOC 0115Z 187DEG 16KT 3393 10003

03
Special weather statement, Jun 19, 8:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
820 PM CDT Fri Jun 19 2020

OKZ014-021-034-200200-
Roger Mills OK-Beckham OK-Greer OK-
820 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills...
western Beckham and north central Greer Counties Until 900 PM CDT...

AT 815 PM CDT, strong thunderstorms were along a line extending from
9 miles southeast of Reydon to 5 miles south of Sweetwater to near
Texola, moving southeast at 25 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Sayre, Erick, Sweetwater, Texola, Delhi, Berlin and Dempsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3540 10000 3561 9985 3550 9950 3519 9964
      3507 9966 3518 10000
TIME...MOT...LOC 0115Z 294DEG 21KT 3554 9982 3534 9993 3519 9996

03
Special weather statement, Jun 19, 8:21 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
821 PM CDT Fri Jun 19 2020

OKZ033-200145-
Harmon OK-
821 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR Harmon County Until 845 PM CDT...

AT 820 PM CDT, a strong thunderstorm was located near Hollis, moving
east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Hollis, Gould, McKnight and McQueen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3489 10000 3474 9967 3451 9967 3451 9984
      3458 9993 3458 9995 3457 9996 3456 10000
TIME...MOT...LOC 0120Z 291DEG 33KT 3473 9993

03
Special weather statement, Jun 19, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
913 PM CDT Fri Jun 19 2020

OKZ034-035-200245-
Kiowa OK-Greer OK-
913 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and
northeastern Greer Counties Until 945 PM CDT...

AT 910 PM CDT, a strong thunderstorm was located 6 miles southeast of
Granite, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3504 9949 3509 9934 3493 9907 3482 9925
      3492 9960
TIME...MOT...LOC 0210Z 214DEG 7KT 3488 9932

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:02 PM CDTSpecial Weather StatementOUNHarmon43 min
Jun 19, 8:20 PM CDTSpecial Weather StatementOUNBeckham40 min
Jun 19, 8:21 PM CDTSpecial Weather StatementOUNHarmon24 min
Jun 19, 8:28 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson62 min
Jun 19, 9:28 PM CDTSpecial Weather StatementOUNKiowa, Tillman47 min
Jun 19, 10:12 PM CDTSpecial Weather StatementOUNComanche, Cotton48 min
Jun 20, 12:44 AM CDTSpecial Weather StatementOUNJackson, Washita46 min
Jun 20, 10:15 AM CDTRiver Flood WarningOUNCotton19 hr
Jun 19, 8:16 PM CDTSpecial Weather StatementOUNFoard29 min
Jun 19, 8:31 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox74 min
Jun 19, 9:33 PM CDTSpecial Weather StatementOUNBaylor, Knox, Wilbarger27 min

Nearby

Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.